Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 9:39 AM CDT for 6 counties in Missouri; Adams County, Pike County, Illinois. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 9:39 AM CDT (14:39 UTC)
- Expired
- Jun 21, 2019, 10:45 AM CDT
- In force
- 66 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Pike County, IL, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:54 AM CDT | TSTM WND GST 55 | Monroe City, MO | MISSOURI MESONET. |
| Jun 21, 10:12 AM CDT | TSTM WND DMG | Frankford, MO | TREES DOWN IN NORTHERN FRANKFORD. |
| Jun 21, 10:12 AM CDT | TSTM WND DMG | Monroe City, MO | POWER LINES DOWN AT KENDRICK MOBILE HOME PARK. |
| Jun 21, 10:20 AM CDT | TSTM WND DMG | Ilasco, MO | TREES DOWN ACROSS MULTIPLE ROADS IN RALLS COUNTY, INCLUDING NEAR ILASCO. TIME ESTIMATED FROM RADAR. |
| Jun 21, 10:20 AM CDT | TSTM WND DMG | Palmyra, MO | POWER LINE DOWN. |
| Jun 21, 10:20 AM CDT | HAIL 0.25 | New London, MO | |
| Jun 21, 10:20 AM CDT | HAIL 0.25 | Palmyra, MO | |
| Jun 21, 10:26 AM CDT | TSTM WND DMG | 1 Sse Quincy, IL | TREE DOWN AT 22ND STREET AND WASHINGTON STREET IN DOWNTOWN QUINCY. TIME ESTIMATED FROM RADAR. |
| Jun 21, 10:40 AM CDT | TSTM WND DMG | New Canton, IL | REPORTS OF TREES AND POWER LINES DOWN IN NEW CANTON VIA EM AND 911 CALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WUUS53 KLSX 211439
SVRLSX
ILC001-149-MOC111-127-137-163-173-205-211545-
/O.NEW.KLSX.SV.W.0144.190621T1439Z-190621T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
939 AM CDT Fri Jun 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Western Pike County in west central Illinois...
Central Adams County in west central Illinois...
Ralls County in northeastern Missouri...
Marion County in northeastern Missouri...
Eastern Shelby County in northeastern Missouri...
Southeastern Lewis County in northeastern Missouri...
Eastern Monroe County in northeastern Missouri...
Northwestern Pike County in northeastern Missouri...
* Until 1045 AM CDT.
* At 939 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Emden to 6 miles west of Santa
Fe, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Hannibal, Bowling Green, Palmyra, Louisiana, Monroe City,
Quincy Regional Airport, Santa Fe, Warren, Payson, New London,
Mendon, La Grange, Perry, Fall Creek, Center, Ewing, Frankford,
Rensselaer and Curryville.
This includes the following highways...
Interstate 172 between exits 2 and 19.
Interstate 72 between exits 4 and 10.
This also includes Wakonda State Park and Mark Twain Lake
Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3978 9106 3932 9107 3934 9191 3995 9194
4019 9117
TIME...MOT...LOC 1439Z 252DEG 43KT 3987 9194 3934 9196
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CVKING3 follow-up statements
276
WWUS53 KLSX 211508
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1008 AM CDT Fri Jun 21 2019
MOC205-211518-
/O.CAN.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Shelby MO-
1008 AM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west central Illinois...and central and northeastern Missouri.
LAT...LON 3978 9106 3932 9107 3934 9191 3947 9172
3966 9171 3978 9175 3994 9184 4019 9117
TIME...MOT...LOC 1508Z 247DEG 38KT 3998 9158 3944 9155
$$
ILC001-149-MOC111-127-137-163-173-211545-
/O.CON.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Pike IL-Adams IL-Ralls MO-Marion MO-Lewis MO-Monroe MO-Pike MO-
1008 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN PIKE AND CENTRAL ADAMS COUNTIES IN WEST CENTRAL
ILLINOIS...RALLS...MARION...SOUTHEASTERN LEWIS...SOUTHEASTERN MONROE
AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1008 AM CDT, severe thunderstorms were located along a line
extending from near Maywood to near Center, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quincy, Hannibal, Bowling Green, Palmyra, Louisiana, Monroe City,
Quincy Regional Airport, Santa Fe, Payson, New London, Mendon, La
Grange, Perry, Fall Creek, Center, Frankford, Rensselaer, Curryville,
Maywood and Spaulding.
This also includes Wakonda State Park.
This includes the following highways...
Interstate 172 between exits 2 and 19.
Interstate 72 between exits 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3978 9106 3932 9107 3934 9191 3947 9172
3966 9171 3978 9175 3994 9184 4019 9117
TIME...MOT...LOC 1508Z 247DEG 38KT 3998 9158 3944 9155
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CVKING313
WWUS53 KLSX 211521
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1021 AM CDT Fri Jun 21 2019
MOC137-211531-
/O.CAN.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Monroe MO-
1021 AM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3978 9106 3932 9107 3933 9149 3953 9148
3973 9150 3983 9154 4002 9162 4019 9117
TIME...MOT...LOC 1521Z 252DEG 43KT 4002 9141 3948 9139
$$
ILC001-149-MOC111-127-163-173-211545-
/O.CON.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Pike IL-Adams IL-Ralls MO-Marion MO-Lewis MO-Pike MO-
1021 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN PIKE AND CENTRAL ADAMS COUNTIES IN WEST CENTRAL
ILLINOIS...EASTERN RALLS...EASTERN MARION...SOUTHEASTERN LEWIS AND
NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1021 AM CDT, severe thunderstorms were located along a line
extending from near La Grange to near Frankford, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quincy, Hannibal, Bowling Green, Palmyra, Louisiana, Quincy Regional
Airport, Payson, New London, Mendon, La Grange, Fall Creek,
Frankford, Curryville, Tarrants, Spencerburg, Adams, Burton, Ursa,
Liberty and Hull.
This also includes Wakonda State Park.
This includes the following highways...
Interstate 172 between exits 2 and 19.
Interstate 72 between exits 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3978 9106 3932 9107 3933 9149 3953 9148
3973 9150 3983 9154 4002 9162 4019 9117
TIME...MOT...LOC 1521Z 252DEG 43KT 4002 9141 3948 9139
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CVKING571
WWUS53 KLSX 211530
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1030 AM CDT Fri Jun 21 2019
MOC111-211540-
/O.CAN.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Lewis MO-
1030 AM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3978 9106 3932 9107 3933 9149 3956 9135
3981 9150 3993 9110
TIME...MOT...LOC 1530Z 252DEG 43KT 4005 9131 3951 9129
$$
ILC001-149-MOC127-163-173-211545-
/O.CON.KLSX.SV.W.0144.000000T0000Z-190621T1545Z/
Pike IL-Adams IL-Ralls MO-Marion MO-Pike MO-
1030 AM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR WESTERN PIKE AND SOUTHWESTERN ADAMS COUNTIES IN WEST CENTRAL
ILLINOIS...EASTERN RALLS...SOUTHEASTERN MARION AND NORTHWESTERN PIKE
COUNTIES IN NORTHEASTERN MISSOURI...
At 1030 AM CDT, severe thunderstorms were located along a line
extending from near Mendon to near Frankford, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Bowling Green, Louisiana, Payson, Fall Creek, Frankford,
Curryville, Tarrants, Spencerburg, Adams, Liberty, Hull, Richfield,
New Canton, Plainville, Kinderhook, Saverton, Marblehead, Seehorn and
Ilasco.
This includes the following highways...
Interstate 172 near exit 2.
Interstate 72 between exits 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3978 9106 3932 9107 3933 9149 3956 9135
3981 9150 3993 9110
TIME...MOT...LOC 1530Z 252DEG 43KT 4005 9131 3951 9129
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 62 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Marion, Ralls | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike, Ralls | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 51 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 58 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 66 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 21 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 60 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.